Tennessee, 2008Damaging Wind in Tennessee, August 6, 2008
August 6, 2008 · NWS MRX · 1 event in 1 county or zone
A boundary across east Tennessee triggered isolated thunderstorms during the early morning hours. A few storms became severe with damaging thunderstorm winds reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary across east Tennessee triggered isolated thunderstorms during the early morning hours. A few storms became severe with damaging thunderstorm winds reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 6, 7:49 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 7:49 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
849 PM EDT WED AUG 6 2008
.DISCUSSION...ISOLATED CONVECTION HAS ABOUT EXITED SWRN VA THIS
EVENING...WITH MAIN AREA OF LINGERING TSRA BEING ACROSS CENTRAL AND
WRN KY. LATEST RUC MODEL DOES NOT SPREAD THIS ACTIVITY MUCH BEYOND
NRN THIRD OF OUR FORECAST AREA OVERNIGHT...SO WILL LIKELY KEEP LOW
CHANCE POPS FOR NRN PLATEAU COUNTIES OF E TN...NE TN AND SWRN VA.
SLIGHT CHANCE POPS (15 TO 24 PERCENT) ELSEWHERE LOOK SUFFICIENT.
MIN TEMP FORECAST LOOKS ON TRACK. WILL FRESHEN HOURLY GRIDS AS
NEEDED AROUND 02Z...BUT AN UPDATE TO ZFPMRX AND WEB PRODUCTS MAY NOT
BE NECESSARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 89 68 87 63 / 20 60 40 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 86 65 85 62 / 20 50 30 10 10
OAK RIDGE, TN 70 88 65 87 61 / 20 50 30 10 10
TRI CITIES AIRPORT, TN 66 83 59 83 56 / 30 40 30 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TG
Hazardous weather outlook, Aug 6, 2:52 AM EST, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 AM EDT WED AUG 6 2008
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-070800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
352 AM EDT WED AUG 6 2008 /252 AM CDT WED AUG 6 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME OF THE STORMS COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS
BEING THE MAIN THREAT. THE STORMS WILL ALSO PRODUCE HEAVY RAINFALL
AND POSSIBLY SOME LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY AS A FRONT
MOVES INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE
STORMS WILL ALSO PRODUCE HEAVY RAINFALL AND POSSIBLY SOME LOCALIZED
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THURSDAY.
Thunderstorm Wind, Scott
- When
- August 6, 11:00 PM EST to 11:02 PM EST
- Where
- Scott County, 1.77 mi SW of Highway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.360, -84.550
Dispatch reported a few trees downed by thunderstorm winds in the Robbins area near Huntsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 6 to 8, 20082 deaths · 1 event
- Flash Flooding and Flood in Vermont, August 6, 2008$1.1 million · 5 events
- Damaging Wind in New Jersey, August 6, 2008$335,000 · 78 kt wind · 1 event
- Damaging Winds in South Carolina, August 6, 2008$80,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in Massachusetts, August 6, 2008$68,000 · 50 kt wind · 9 events
- Flash Flooding in Colorado, August 6, 2008$95,000 · 2 events
- Hail and Damaging Winds in Tennessee, August 6, 2008$54,000 · 70 kt wind · 13 events
- Damaging Wind in Wisconsin, August 6, 20084 injured · $20,000 · 50 kt wind · 1 event
- Flash Flood and Damaging Winds in Arizona, August 6, 2008$31,000 · 56 kt wind · 3 events
- Lightning Strike in Colorado, August 6, 2008$30,000 · 1 event
- Flash Flooding and Damaging Winds in Colorado, August 6 to 8, 2008$12,000 · 65 kt wind · 6 events
- Flash Flooding in Utah, August 6 to 8, 20088 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125017.